can not hold onto anything
AnonymousNovember 19, 2009 at 2:49 pm
Yesterday morning I woke up and tried to pick up my keys with my right hand and found that I couldn’t. It did not feel number like I had slept on it wrong. I tried to pick up my keys but just could not get a grip on them. My left hand was fine. After about 15 mins it was fine again. Today the same thing happened.. my cell phone was ringing but could not pick it up. Anyone else have this or am I just loosing my mind?
AnonymousNovember 19, 2009 at 10:25 pm
I couldn’t hold a fork and knife to cut food for the life of me! Felt like a baby in many ways? Gimme meatloaf! Not steak… chicken fricasee, not roasted chicken breast. Ferget about whole potatoes? Good knife, good fork and a super scooper spoon are essential to just eating!
Easy flip up tops to shampoos and lotions? Ferget that as well.
IF it’s fine now? Talk to your neuro and or GP about this…could be cardiac..I Don’t say that to scare you? Just to be sure that it’s checked of the whole diagnostic ‘list’ aspect of things- and I did go thru this testing route as well?… Don’t forget that this stuff puts a heap of stressors on our minds and bodies! And checking this one aspect out is a check-off for your own peace of mind. Doesn’t hurt to ask, tho, does it?
Let us know!
AnonymousNovember 24, 2009 at 4:49 pm
Thanks for the replies..it has happened one more time but this time in the after noon..again could not pick up my keys with my right hand. Was at the Drs. And we had to discuss so many other things and forgotto mention it ( I forgot mylist ) I am booked for a 3 day run of treatments starting tomorrow so we will see what happens. I have had a few weird symptoms come up in the past few months..feeling like everything I eat is going down the wrong way..and have choked 2x..this goes away after treatmtnts adn my lest arm shakes but again goes away after treatmnts. Started having treatments every month to try avoid these symptoms..the choking one is scarey. Go see a specialist in Vancouver in MAY!! As much as I am greatful for our great medicare up in here in canada..sometimes there are wait lists to contend with and the fact I have to travel 10 hrs to get there can be a pain too.
will keep you updated on the hand thing…thanks for listening
AnonymousDecember 10, 2009 at 1:01 pm
Just to update..had my treatments and since have not had the problem of not being able to pick things up. I do have another question tho. I go for treatments over 3 days. I am premedicated with prendisone. I also take benadryl , gravol and oxycotine. The first 2 days after my treatments i feel kinda like I have the flu but am still able to get up, shower,read watch tv and generally take it easy. Day 3 and 4 are another storey..it is almost like I go into a coma or something. I am sooo tired I can hardly lift my head off the pillow. I sleep for 10 to 12 hrs straight wake up for maybe 1 hr and go back to sleep. During this time I am not awake long enought to eat and hardly drink. Day 5 I am able to get up and by day 6 I am back tolife as normal ( as normal as life can be with this disease) Anyone else have this happen?
AnonymousDecember 10, 2009 at 4:26 pm
I did some research on the pre-meds.
Gravol seems to cause sleepiness. Here is a link explaining it:
I’m not sure why you take OxyContin. I do not believe it is prescribed for nerve pain. I did some research on it too & here is the link:
Most people pre-med with Benadryl and Tylenol, Aleeve or Motrin. Some people also require a small dose of steroids before each infusion. I’m not really understanding why you would be prescribed Gravol & OxyContin instead. I know Gravol can be used as an anti-nausea & anti-histamine but it seems kinda strong to me. Do you have a history of breathing problems, hives, or high blood pressure with the IVIG infusions?
I’m thinking it could be the meds that are making you so tired. But people do also report similar symptoms after an infusion.
How often do you get your 3 day treatments & how much do you get during each treatment? Is it possible to break the infusions up so you don’t get so many in a row? Maybe once a week or once every 10 days?
I’m glad you are feeling better.
AnonymousDecember 11, 2009 at 3:47 pm
The gravol is for nausea.. I tend to get very sick during infusion. Gravol is not very strong at all. In canada you buy it over the counter is used for travel sickness as well..after all these years it does not make me drowsie at all..very mild. The oxycontin I take during my treatments is strong..However I have alot of pain during the infusions..tylenol does not even come close to touching it it. I am alergic to just about all other pain meds..morphine, demerol,ativan.dialutid ,codine. I only take the gravol and oxy during the infusions after I stick with tylenol.
Over the past 10 yrs of getting ivig I have gone through all types of protocols. I have had it over 5 days one a month..I have had it 1 day every 5 weeks. I have gone as long as 6 mos with out a treatment and as little as 2 wks. We have changed the speed of infusion from the highest rate to the absolute lowest. I get 20 ml per kilo ( sorry do not know how to convert that to american ) I works out over 3 days to 2 lg bottles and a little bottle every day . I find doing it over 5 days hard as I go as an out patient and am there for about 8 to 10 hrs a day. I am a single mum and find it too hard for transportation etc…one day is just not long enough and I ususally get the asceptic mennigitis headache after. Unfortuanelty it is not possible for me have the infusions at home or to be admited..tho I was once.
I am so grateful for these treatments was in a wheelchair for 2 yrs. Because i am a single mum of 4 I have to work at least part-time wich is hard when you have to take time off all the time. Am currently unemployed.
Looking inot have a PE ..but would have to travel 10 hrs to the nearest centre that does it.
The thrills and chills of having a chronic illness in the north.
Thanks for the imput tho
You must be logged in to reply to this topic.